zbMATH — the first resource for mathematics

Convex viscosity solutions and state constraints. (English) Zbl 0890.49013
The authors study the viscosity solution of some general second-order fully nonlinear elliptic equation with state constraint boundary conditions. They prove that a viscosity solution is convex, by combining a comparison principle with the fact that the convex envelope of the solution is a supersolution. The last property relies on a characterization of the viscosity subject of the convex envelope of a lower semicontinuous coercive function.
The equation solved by the conjugate of a convex solution is studied and some questions of partial convexity are considered.

49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
35J65 Nonlinear boundary value problems for linear elliptic equations
35J60 Nonlinear elliptic equations
Full Text: DOI
[1] Capuzzo-Dolcetta, I.; Lions, P.-L., Hamilton-Jacobi equations with state constraints, Trans. amer. math. soc., 318, 643-683, (1990) · Zbl 0702.49019
[2] Crandall, M.G.; Ishii, H.; Lions, P.-L., User’s guide to viscosity solutions of second order partial differential equations, Bull. amer. math. soc., 27, 1-67, (1992) · Zbl 0755.35015
[3] Crandall, M.G.; Lions, P.-L., Quadratic growth of solutions of fully nonlinear second order equations in \(R\)^N, Diff. integral equations, 3, 601-616, (1990) · Zbl 0735.35073
[4] Fleming, W.H.; Soner, H.M., Controlled Markov processes and viscosity solutions, (1993), Springer-Verlag New York · Zbl 0773.60070
[5] Giga, Y.; Goto, S.; Ishii, H.; Sato, M.H., Comparison principle and convexity preserving properties for singular degenerate parabolic equations on unbounded domains, Indiana univ. math. J., 40, 443-470, (1991) · Zbl 0836.35009
[6] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (1983), Springer-Verlag New York · Zbl 0691.35001
[7] Griewank, A.; Rabier, P.J., On the smoothness of convex envelopes, Trans. amer. math. soc., 322, 691-709, (1990) · Zbl 0712.49010
[8] Hofmann, N.; Platen, E.; Schweizer, M., Option pricing under incompleteness and stochastic volatility, Math. finance, 2, 153-187, (1992) · Zbl 0900.90095
[9] Ishii, H., Perron’s method for Hamilton-Jacobi equations, Duke math. J., 55, 369-384, (1987) · Zbl 0697.35030
[10] Ishii, H.; Lions, P.-L., Viscosity solutions of fully nonlinear second-order elliptic partial differential equations, J. diff. equations, 83, 26-78, (1990) · Zbl 0708.35031
[11] \scM. A. Katsoulakis, Viscosity solutions of 2nd order fully nonlinear elliptic equations with state constraints, preprint. · Zbl 0819.35057
[12] Kawohl, B., Rearrangement and convexity of level sets in PDE, ()
[13] Kennington, A.U., Power concavity and boundary value problems, Indiana univ. math. J., 34, 687-704, (1985) · Zbl 0549.35025
[14] Korevaar, N.J., Convex solutions to nonlinear elliptic and parabolic boundary value problems, Indiana univ. math. J., 32, 603-614, (1983) · Zbl 0481.35024
[15] Kruskal, J.B., Two convex counterexamples: a discontinuous envelope function and a non differentiable nearest point mapping, (), 697-703 · Zbl 0184.47401
[16] Lasry, J.M.; Lions, P.-L., A remark on regularization in Hilbert spaces, Israel J. math., 55, 257-266, (1986) · Zbl 0631.49018
[17] Lasry, J.M.; Lions, P.-L., Nonlinear elliptic equations with singular boundary conditions and stochastic control with state constraints, Math. ann., 283, 583-630, (1989) · Zbl 0688.49026
[18] Rockafellar, R.T., ()
[19] \scM. Romano and \scN. Touzi. Contingent claims and market completeness in a stochastic volatility model, preprint.
[20] Soner, H.M., Optimal control with state-space constraint I, SIAM J. control optim., 24, 552-562, (1986) · Zbl 0597.49023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.